Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 137, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 6, 2022, 3:36 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Florida. It was in force for 39 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2022, 3:36 AM CDT (08:36 UTC)
- Expired
- May 6, 2022, 4:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:47 AM CDT | TSTM WND DMG | 2 E Daphne, AL | BROADCAST MEDIA REPORTS STRUCTURAL DAMAGE ON CORNER OF CAPITAL DRIVE AND RAND AVENUE. TIME ESTIMATED BY RADAR. |
| May 6, 3:47 AM CDT | TORNADO | 2 E Daphne, AL | A BRIEF EF1 TORNADO FIRST TOUCHED DOWN JUST NORTH OF COUNTY ROAD 64, WEST OF CAPITAL DRIVE. A HOME AT THIS LOCATION WAS DAMAGED BY AN DOWNED TREE. THE TORNADO THEN MOVED NORTHEAST AND SIGNIFICANTLY DAMAGED A LARGE METAL BUILDING AT THE INTERSECTION OF CAPITAL |
| May 6, 3:55 AM CDT | TSTM WND DMG | Robertsdale, AL | BROADCAST MEDIA REPORTS TREES DOWN IN THE ROBERTSDALE, AL AREA. TIME ESTIMATED BY RADAR. |
| May 6, 4:00 AM CDT | TSTM WND DMG | 2 Ne Loxley, AL | WOODEN PORCH LIFTED AND THROWN ACROSS THE YARD IN THE LOXLEY AREA (VERY CLOSE TO THE UNIVERSITY OF SOUTH ALABAMA CHILI MESONET SITE). NEARBY CARPORT ALSO DAMAGED FROM THE WIND. PICTURES AND REPORTS VIA SOCIAL MEDIA. |
| May 6, 4:00 AM CDT | TSTM WND GST 64 | 2 Ne Loxley, AL | UNIVERSITY OF SOUTH ALABAMA CHILI MESONET MEASURED A 64 MPH THUNDERSTORM WIND GUST. |
| May 6, 4:20 AM CDT | TSTM WND DMG | 2 Sw Oak Grove, FL | LARGE TREES DOWN AT INTERSECTION OF HIGHWAY 97 AND N HIGHWAY 99 BLOCKING BOTH LANES OF HIGHWAY 99. TIME ESTIMATED BY RADAR. |
| May 6, 4:20 AM CDT | TSTM WND DMG | 4 Ese Barrineau Park, FL | TRAINED SPOTTER REPORTS PERSONAL WEATHER STATION MEASURED THUNDERSTORM WIND GUST OF 70MPH BETWEEN 04:05 AND 04:20 AM CDT. TIME REFINED BASED ON RADAR. |
| May 6, 4:20 AM CDT | TSTM WND GST 70 | 4 Ese Barrineau Park, FL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 ESE BARRINEAU PARK. TRAINED SPOTTER REPORTS PERSONAL WEATHER STATION MEASURED THUNDERSTORM WIND GUST OF 70MPH BETWEEN 04:05 AND 04:20 AM CDT. TIME REFINED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1644 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted.
598
WUUS54 KMOB 060836
SVRMOB
ALC003-097-FLC033-060915-
/O.NEW.KMOB.SV.W.0137.220506T0836Z-220506T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
336 AM CDT Fri May 6 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Eastern Mobile County in southwestern Alabama...
Baldwin County in southwestern Alabama...
Western Escambia County in northwestern Florida...
* Until 415 AM CDT.
* At 335 AM CDT, severe thunderstorms were located along a line
extending from Axis to 4 miles northeast of Downtown Mobile to 7
miles east of Theodore to 3 miles south of Alabama Port, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Daphne, Fairhope, Gulf Shores, Bay Minette, Foley, Orange Beach,
Spanish Fort, Robertsdale, Creola, Point Clear, Dauphin Island,
Loxley, Lillian, Magnolia Springs, Stapleton, Bon Secour, Axis,
Summerdale, Silverhill and Perdido Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3022 8813 3066 8801 3096 8805 3102 8762
3100 8761 3100 8741 3080 8731 3023 8749
TIME...MOT...LOC 0835Z 260DEG 44KT 3091 8803 3072 8798 3052 8805 3031
8810
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black1 follow-up statement
338
WWUS54 KMOB 060904
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
404 AM CDT Fri May 6 2022
ALC097-060914-
/O.CAN.KMOB.SV.W.0137.000000T0000Z-220506T0915Z/
Mobile AL-
404 AM CDT Fri May 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MOBILE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3070 8782 3099 8781 3102 8762 3100 8761
3100 8741 3080 8731 3023 8749 3022 8796
TIME...MOT...LOC 0904Z 260DEG 44KT 3097 8763 3078 8758 3058 8765 3037
8770
$$
ALC003-FLC033-060915-
/O.CON.KMOB.SV.W.0137.000000T0000Z-220506T0915Z/
Baldwin AL-Escambia FL-
404 AM CDT Fri May 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR BALDWIN AND WESTERN ESCAMBIA COUNTIES...
At 404 AM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Atmore to 13 miles east of
Stapleton to 4 miles northeast of Robertsdale to near Foley, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gulf Shores, Bay Minette, Foley, Orange Beach, Robertsdale, Loxley,
Lillian, Magnolia Springs, Stapleton, Bon Secour, Summerdale,
Silverhill, Perdido Beach, Elberta and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3070 8782 3099 8781 3102 8762 3100 8761
3100 8741 3080 8731 3023 8749 3022 8796
TIME...MOT...LOC 0904Z 260DEG 44KT 3097 8763 3078 8758 3058 8765 3037
8770
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:55 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 5, 11:55 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1155 PM CDT Thu May 5 2022 .AVIATION... 06Z issuance...General VFR conditions across the forecast area into the early morning hours, but will deteriorate very late tonight into Friday morning as a line of showers and thunderstorms move across the area. MVFR or lower conditions are expected in the stronger thunderstorms. This line is expected to move east of the entire forecast area by around 19z. Southerly winds 5 to 10 knots are expected through about 08z Friday, then increase to 10 to 15 knots and gusty as the line approaches and continue through most of the day. After the line passes, winds will shift to westerly around 10 knots. /12 && .PREV DISCUSSION... /issued 1004 PM CDT Thu May 5 2022/ NEAR TERM /Now Through Saturday/...For the remainder of tonight, some isolated showers and a few thunderstorms by late tonight as a weak shortwave moves east across the area in increasing divergent flow aloft. This trend will continue into Friday morning as a neutrally titled trough currently over Kansas and Oklahoma moves eastward across the Mississippi and Ohio Valleys and begins to take on a slight negative tilt. As this system approaches tonight and into Friday morning, precipitable water values increase to at least 1.5 or a little more across most of the area. Most guidance has the showers and few storms that may affect western portions of the forecast area late this evening into the early mornings hours weakening as they move into the area, but coverage should begin to increase and storms should potentially become stronger as we approach daybreak on Friday. There is a Marginal risk of severe storms through 7 AM Friday, but an isolated severe storm could be possible over our MS counties very late tonight. Most of the CAMS indicate a pre-frontal trough (residual outflow boundary) and increasing lift in advance of the actual cold front that will be approaching from the west, all of which will act as a focus for redevelopment of showers and thunderstorms over western and central portions of the forecast area (along the west of I-65) toward sunrise Friday. Time period for the most organized and widespread coverage of storms across the area looks to move west to east across our forecast area between about 7 AM over our MS counties through about Noon over southwest AL and then exiting our interior south central AL counties and the western FL panhandle by around 3 or 4 PM. Some of the newer 00Z CAMs just coming in indicate potential for two rounds of showers and storms, with an initial round during the early predawn hours (possibly beginning as early as 4 AM) over our interior southeast MS counties then moving east across the southern half of our forecast area across coastal AL and into the FL panhandle through about 8 AM before weakening. As we mentioned earlier, and isolated strong to severe storm could be possible with this convection (with large hail or damaging winds being the primary threat, but the overall threat will be limited during this time). Another round of widespread, and potentially stronger storms could then redevelop across southeast MS and then move east across the remainder of our AL and FL counties through early afternoon. This is the round of storms that has the most potential to be severe, and SPC has most of our area outlooked with a SLIGHT risk of severe storms on Friday, with a smaller area east of I-65 in interior south central AL having an ENHANCED risk of severe storms. MLCAPE values rise into the 2000-2500 J/Kg range late tonight and through the morning hours of Friday (especially over southern portions of the forecast area). The best lift across our area appears to be beginning between about 10Z-12Z Friday and continues through around 18z Friday. Shear becomes mainly unidirectional through the course of the day Friday, but SFC-1KM Bulk Shear does increase to 40-50 knots over our area by early Friday morning. In addition, steep lapse rates are indicated during the time of best lift across our area, potentially 7.0-7.5 C/KM. As such, strong damaging winds and large hail will be the primary threats associated with the storms on Friday. But, there is enough SRH that a brief tornado cannot be ruled out. The storms will be moving east of our area by late Friday afternoon and the main cold front will then move across the area Friday night, bringing clearing skies and westerly to northwesterly winds to the region. The front may potentially lift back north into our area as a warm front by late this weekend, but remain far enough south to keep us rainfree with slightly cooler and drier air in place through Saturday. High temperatures on Friday will generally be in the lower to mid 80s with portions of southeast Mississippi approaching the upper 80s (due to clouds clearing earlier in the day). Lows Friday night are expected to range from the upper 50s and low 60s inland to the upper 60s to near 70 along the coast. High temperatures on Saturday will be similar to those of Friday, but maybe slightly cooler (lower 80s) along and north of Highway 84. There is a HIGH risk of rip currents in effect that will continue through Sunday morning. /14/12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Sunday morning for ALZ265-266. FL...High Rip Current Risk through Sunday morning for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 6, 12:55 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 AM CDT Fri May 6 2022
MSZ075-076-078-079-060700-
Stone MS-Perry MS-Greene MS-George MS-
1255 AM CDT Fri May 6 2022
...Strong thunderstorms will impact portions of northwestern George,
southern Perry, southwestern Greene and Stone Counties through 200 AM
CDT...
At 1254 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles southeast of
New Augusta to 3 miles southeast of Brooklyn to 11 miles west of
Wiggins to 4 miles northeast of Mcneil. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wiggins, Perkinston, McHenry, Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3090 8934 3091 8932 3091 8914 3109 8915
3124 8900 3117 8860 3096 8878 3076 8901
3068 8915 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 0554Z 280DEG 13KT 3116 8901 3102 8915 3084 8933 3073
8960
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, May 6, 2:53 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 AM CDT Fri May 6 2022
ALZ261-263-265-MSZ079-060845-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-George MS-
253 AM CDT Fri May 6 2022
...Strong thunderstorms will impact portions of Mobile and
southeastern George Counties through 345 AM CDT...
At 252 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles north of
Wade to 3 miles northwest of Escatawpa to 8 miles southeast of Gulf
Park Estates to 21 miles southwest of Petit Bois Island. Movement was
east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola,
Dauphin Island, Chunchula, Axis, Semmes, Tanner Williams, I65 And
I165, Coden, Mobile Regional Airport and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3025 8821 3025 8818 3036 8819 3032 8826
3038 8824 3039 8840 3074 8841 3073 8867
3084 8868 3099 8797 3068 8801 3075 8804
3028 8812 3026 8817 3025 8808 3023 8831
TIME...MOT...LOC 0752Z 262DEG 38KT 3075 8861 3051 8861 3026 8870 3006
8882
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| May 6, 2:53 AM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| May 6, 3:01 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| May 6, 3:10 AM CDT | Small Craft Advisory | MOB | 18 hr | |
| May 6, 3:25 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 12 min |
| May 6, 3:43 AM CDT | Tornado Warning | MOB | Baldwin | 20 min |
| May 6, 4:00 AM CDT | Special Weather Statement | MOB | Escambia, Monroe | 45 min |
| May 6, 4:12 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 48 min |
| May 6, 4:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| May 6, 4:37 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe | 38 min |
| May 6, 4:50 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 40 min |
| May 6, 5:12 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 48 min |
| May 6, 5:20 AM CDT | Tornado Warning | MOB | Covington | 12 min |
| May 6, 5:27 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 36 min |
| May 6, 5:30 AM CDT | Special Marine Warning | MOB | 60 min | |
| May 6, 8:52 AM CDT | Special Marine Warning | MOB | 53 min | |
| May 6, 9:19 AM CDT | Special Marine Warning | MOB | 56 min | |
| May 6, 9:21 AM CDT | Special Weather Statement | MOB | Mobile | 54 min |
| May 6, 9:26 AM CDT | Special Marine Warning | MOB | 49 min | |
| May 6, 9:39 AM CDT | Special Marine Warning | MOB | 96 min | |
| May 6, 9:44 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| May 6, 9:57 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 33 min |
| May 6, 10:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| May 6, 10:15 AM CDT | Special Marine Warning | MOB | 60 min | |
| May 6, 11:08 AM CDT | Special Marine Warning | MOB | 97 min | |
| May 6, 11:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| May 6, 12:17 PM CDT | Special Marine Warning | MOB | 88 min | |
| May 6, 12:49 PM CDT | Special Marine Warning | MOB | 41 min | |
| May 6, 1:46 PM CDT | Special Marine Warning | MOB | 89 min | |
| May 6, 3:06 PM CDT | Special Marine Warning | MOB | 54 min | |
| May 6, 4:59 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 46 min |
| May 6, 5:44 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 16 min |
| May 6, 9:14 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.